MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1260-B
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a hepatic artery pseudoaneurysm using a lantern delivery microcatheter (lantern), ruby coils, a ruby coil detachment handle (handle) and guidewire.It was noted that the patient's anatomy was tortuous.During the procedure, the physician placed a ruby coil in the target location using the lantern.The physician then advanced another ruby coil in the target location using the lantern and used the handle to detach it.However, while slowly removing the pusher assembly of the ruby coil under fluoroscopy, the physician noticed that the ruby coil had not detached and subsequently, the ruby coil was pulled out of the pseudoaneurysm.While the physician attempted to push the ruby coil back into position, the ruby coil unintentionally detached with the distal end of the ruby coil in the hepatic artery.Therefore, the physician removed the detached ruby coil using a snare device.The physician decided to end the procedure at this point since the ruby coil that was previously placed had closed the pseudoaneurysm.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from its pusher assembly.Evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly.This indicates that the reported detachment was not properly attempted during the procedure.If the proximal end of the pusher assembly is not properly inserted into the handle prior to the detachment attempt, the embolization will not detach from its pusher assembly.Further evaluation revealed that the sr wire component was fractured.This type of damage typically occurs if the device is retracted against resistance.This damage likely contributed to the embolization coil detaching from its pusher assembly.Further evaluation revealed multiple kinks throughout the length of the pusher assembly.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key13697298
Report Number3005168196-2022-00109
Device Sequence Number12353135
Product Code HCG
UDI-Device Identifier00814548019093
UDI-Public00814548019093
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1260-B
Device Catalogue NumberRBY2C1260
Device Lot NumberF102193
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005